What is Anacin® (aspirin and caffeine) used for?
Anacin® is a medicinal product containing aspirin and caffeine. It is commonly used for treating headaches, muscle pain, minor arthritis pain, and fever or body aches caused by the common cold. Also, Anacin® can be used to treat or prevent heart attacks, strokes, and chest pain (angina). Anacin should be used for cardiovascular conditions only under the supervision of a doctor.
How should I take Anacin® (aspirin and caffeine)?
Use Anacin® exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Take with food if Anacin® upsets your stomach.
Dissolve the powder or effervescent tablet in at least 4 ounces of water. Stir and drink this mixture right away.
If you need surgery, tell the surgeon ahead of time that you are using Anacin®. You may need to stop using the medicine for a short time.
Do not take this medication if you smell a strong vinegar odor in the Anacin® bottle. The medicine may no longer be effective.
How do I store Anacin® (aspirin and caffeine)?
Anacin® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Anacin® in the bathroom or the freezer. There may be different brands of Anacin® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush Anacin® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
Precautions & warnings
What should I know before using Anacin® (aspirin and caffeine)?
Before using this drug, tell your doctor if:
- You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
- You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
- You have allergy with any of active or inactive ingredients of Anacin® or other medications.
- You have any other illnesses, disorders, or medical conditions.
You should not use Anacin® if you have:
- A recent history of stomach or intestinal bleeding
- Active bleeding caused by hemophilia or another blood-clotting disorder
- An allergy to an NSAID (nonsteroidal anti-inflammatory drug) such as Advil, Motrin, Aleve, Orudis, Indocin, Lodine, Voltaren, Toradol, Mobic, Relafen, Feldene, and others
Do not give this medication to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.
Anacin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine, especially:
- If you are age 60 or older.
- If you have a stomach ulcer or a history of stomach or intestinal bleeding.
- If take a blood thinner (warfarin, Coumadin) or steroid medicine.
- If you drink more than 3 alcoholic beverages per day.
- If you take the medicine for longer than recommended.
This medicine may be harmful to an unborn baby’s heart, and may also reduce birth weight or have other dangerous effects. Tell your doctor if you are pregnant or plan to become pregnant while you are taking Anacin®.
Aspirin and caffeine can pass into breast milk and may harm a nursing baby. You should not breastfeed while using this medicine.
Is it safe during pregnancy or breastfeeding?
There are no adequate studies in women for determining risk when using Anacin® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Anacin®. Anacin® is pregnancy risk category N, according to the US Food and Drug Administration (FDA).
FDA pregnancy risk category reference below:
- A=No risk
- B=No risk in some studies
- C=There may be some risk
- D=Positive evidence of risk
What side effects can occur from Anacin® (aspirin and caffeine)?
Common side effects may include:
- Upset stomach
- Mild headache
Stop using Anacin® and call your doctor at once if you have:
- Ringing in your ears
- Rapid breathing
- Seizure (convulsions)
- Severe nausea
- Stomach pain
- Bloody or tarry stools
- Coughing up blood or vomit that looks like coffee grounds
- Fever lasting longer than 3 days
- Swelling, or pain lasting longer than 10 days
Get emergency medical help if you have any of these signs of an allergic reaction to Anacin®: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.
What drugs may interact with Anacin® (aspirin and caffeine)?
Anacin® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Products that may interact with this drug are:
- A blood thinner (warfarin, Coumadin)
- Steroid medicine stomach
Does food or alcohol interact with Anacin® (aspirin and caffeine)?
Anacin® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
What health conditions may interact with Anacin® (aspirin and caffeine)?
Anacin® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.
Health conditions that may interact with this drug are:
- Ulcer or a history of stomach or intestinal bleeding
- Bleeding disorder or stomach problems
- Heart disease
- High blood pressure
- Asthma or seasonal allergies
- Liver or kidney disease
The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Anacin® (aspirin and caffeine).
What is the dose of Anacin® (aspirin and caffeine) for an adult?
Recommended dose is 1-2 tablets each 4 or 6 hours.
What is the dose of Anacin® (aspirin and caffeine) for a child?
The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.
How is Anacin® (aspirin and caffeine) available?
Anacin® is available in the following dosage forms and strengths:
What should I do in case of an emergency or overdose?
In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.
What should I do if I miss a dose?
If you miss a dose of Anacin®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.
Review Date: July 12, 2017 | Last Modified: September 12, 2019
Anacin® (aspirin and caffeine). http://www.webmd.com/drugs/2/drug-6349/Anacin-oral/details. Accessed May 4 2017.
Anacin® (aspirin and caffeine). https://www.1mg.com/drugs/Anacin-400mg-30mg-tablet-116893. Accessed May 4 2017.
Anacin® (aspirin and caffeine). http://www.tabletwise.com/Anacin-tablet. Accessed May 4 2017.